Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Constant heartburn,pH test done

Hi I have constant heart burn symptoms even though I m on med dexilant. The dr just did the ph test and from what I saw on the monitor. The first day the ph was constantly 1.2 or less all day until I went to bed. When I woke up the ph was 8.5 and then went up until the monitor said just said hi. It stayed on hi all day until I turned it back in to the dr. While it read hi I did have the symptoms i have even on the meds. I m very concerned because my mother passed of stomach cancer and want to prevent any damage to my system.
Asked On : Wed, 11 Apr 2012
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.

It seems you have gastroesophageal reflux disease and there are several steps you need to take in addition to the medication to manage it:
a. Eat small meals at regular intervals
b. Eat an early dinner. There should be atleast 2 hours gap between eating and going to bed.
c. Avoid caffeine, alcohol and smoking
d. Elevate your head about 2-4 inches with a couple of pillows while sleeping.

In addition to dexilant, you need to be started on a prokinetic agent like domperidone. This is a prescription drug and please speak with your physician about this. Also, speak with your physician about H.pylori treatment. Sometimes, this bacterium can cause a peptic ulcer which leads to such symptoms.
While GERD can lead to Barrett's oesophagus and to esophageal cancer, it does not lead to stomach cancer. I would like to reassure you that you would be fine.
Answered: Wed, 11 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor